Colorado, 2004

Hail in Colorado, June 25, 2004

June 25, 2004 · NWS PUB · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM MST, 45 minutes earlier.

Area forecast discussion, Jun 25, 1:30 PM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
230 PM MDT FRI JUN 25 2004

.SHORT TERM...
(TONIGHT AND SATURDAY)

CURRENTLY: CURRENT SATTELITE IMAGERY AND H5 RUC ANALYSIS SHOW AN
UPPER LEVEL RIDGE OVER THE DESERT SW...WITH NW FLOW ACROSS THE
ROCKIES. DISTURBANCES IN THE UPPER FLOW HAVE BEEN KICKING OFF
CONVECTION SINCE EARLY THIS MORNING...AND BY THE AFTN LTG WAS
WIDESPREAD ACROSS THE GREAT BASIN AND ROCKIES. FOR THE CWA...SFC
HIGH PRES OVER THE CENT PLAINS WAS KEEPING EASTERLY FLOW ACROSS THE
E CO PLAINS.

COMBINATION OF UPPER DISTURBANCE AND LOW LEVEL EASTERLY FEED OF
MOISTURE WILL CONTINUE CONVECTION THROUGH THE EVENING...WITH PRECIP
ENDING LATE OVER THE FAR E PLAINS AFTER MIDNIGHT. LOOKING AT SEVERE
PARAMETERS...META CAPE AT 1000-1300 J/KG AND LOW SHEAR AT AROUND 30
KTS COULD MEAN ISOLATED LARGE HAIL AND DAMAGING WINDS THIS EVENING.
LATEST NUMERICAL GUIDANCE INDICATED SLIGHTLY MINIMUMS...AND WITH
THE STRUGGLE TO WARM TODAY FELT THIS WAS REASONABLE. AS FOR
TOMORROW...LOOKS AS IF SATURDAY SHOULD BE A REPEAT OF TODAY...WITH
META MODEL INDICATING SLIGHTLY HIGHER CAPES AND 0-6 KM BULK SHEAR
DURING THE AFTN.

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

VERY PERSISTENT WEATHER PATTERN LOOKS TO STAY IN PLACE THROUGH THE
EXTENDED PERIOD...WITH A WEAK UPPER RIDGE OVER THE DESERT SW UP
INTO THE GREAT BASIN...AND NW FLOW WITH MULTIPLE DISTURBANCES ACROSS
THE STATE. SFC PRES MAPS INDICATE THAT HI PRESSURE OVER THE CENTRAL
US PLAINS WILL EVENTUALLY START MOVING OUT TUES NIGHT...EASING THE
UPSLOPE EASTERLY FLOW. LOW LEVEL MOISTURE MIGHT START DRYING OUT THE
SECOND HALF OF NEXT WEEK...LOWERING THE DAILY THUNDERSTORM CHANCE TO
ISOLATED...AND ALLOWING MAX TEMPS TO GRADUALLY WARM. THIS IS
REFLECTED IN THE ONGOING GRIDS...AND FOUND LITTLE THAT NEEDED
ADJUSTING...OTHER THAN SLIGHT TWEAKING. WITH ABUNDANT MOISTURE IN
PLACE (DEWPOINTS IN THE 40S AND 50S)...DIURNAL CONVECTION IS ALMOST
ASSURED EACH DAY THROUGH TUESDAY...THEN TAPERING OFF WED THROUGH FRI.
EXPECT CONVECTION TO FIRE OFF OVER THE HIGHER TERRAIN EACH DAY BY 12
NOON...THEN SLOWLY MOVE E-SE ACROSS THE ADJACENT PLAINS DUE TO
LIGHTER H7 WINDS. MOORE//

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 25, 5:46 AM MST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
646 AM MDT FRI JUN 25 2004

COZ058>089-093>099-261300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
646 AM MDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
ALONG AND WEST OF THE SANGRE DE CRISTO MOUNTAINS...WHILE SCATTERED
STORMS ARE EXPECTED THIS AFTERNOON AND EVENING EAST OF THE SANGRES.
A FEW MORE THUNDERSTORMS ARE EXPECTED OUT WEST THAN IN PREVIOUS
DAYS...HOWEVER MOST OF THESE STORMS WILL BE MAINLY DRY.

ENOUGH MOISTURE...INSTABILITY AND WIND SHEAR WILL BE PRESENT FOR A
FEW OF THE THUNDERSTORMS WHICH DEVELOP ALONG THE EASTERN MOUNTAINS
AND EASTERN PLAINS TO BECOME SEVERE. THE MAIN THREATS WOULD BE HAIL
AROUND AN INCH IN DIAMETER AND DAMAGING WIND GUSTS IN EXCESS OF 60
MPH. THE SEVERE THREAT WILL BE MAINLY AFTER 2 PM...ALONG THE EASTERN
MOUNTAINS AND INTERSTATE 25 CORRIDOR...AND THE THREAT WILL SPREAD
EASTWARD ONTO THE PLAINS INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SOUTH CENTRAL AND
SOUTHEASTERN COLORADO FROM SATURDAY THROUGH THURSDAY.  THE POTENTIAL
THUNDERSTORMS SHOULD OCCUR BETWEEN NOON AND MIDNIGHT EACH DAY...
WITH THE MAIN THREAT FROM BEING CLOUD TO GROUND LIGHTNING...HAIL UP
TO THE SIZE OF QUARTERS...WIND GUSTS AROUND 50 MPH...AND LOCALLY
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ON THE EASTERN PLAINS AFTER NOON.

KC/METZE

The radar

The Pueblo radar (KPUX), 108 km away, was scanning. The volume nearest the first event began at 21:15 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Huerfano

When
June 25, 2:15 PM MST to 2:20 PM MST
Where
Huerfano County, Walsenburg
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.617, -104.783

Hail, Huerfano

When
June 25, 2:23 PM MST to 2:28 PM MST
Where
Huerfano County, Walsenburg
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.617, -104.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407568, 5407569.